Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

July 19, 2016Love County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 19, 2016, 7:29 PM CDT for Love County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 7:29 PM CDT (00:29 UTC)
Expired
Jul 19, 2016, 8:00 PM CDT
In force
31 min
Issued by
NWS Norman, OK

County Love County, OK

The radar

The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS84 KOUN 200029
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT TUE JUL 19 2016
 
OKZ046-050-051-200100-
CARTER OK-LOVE OK-MARSHALL OK-
729 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 800 PM
CDT...

AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LEBANON. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 

LAT...LON 3404 9721 3415 9697 3390 9687 3389 9689
      3394 9690 3396 9692 3394 9697 3395 9698
      3396 9698 3394 9700 3389 9698 3388 9704
TIME...MOT...LOC 0020Z 72DEG 2KT 3397 9699 

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:49 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 19, 6:49 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
649 PM CDT TUE JUL 19 2016

.DISCUSSION...
July 20th 00Z TAF discussion follows...

&&

.AVIATION...
VFR conditions will prevail through the period. Similar to last
night, few to scattered cumulus will persist through sunrise,
along with some high cirrus interspersed across the region. Winds
will remain out of the south, a little breezy through sunset, and
persist overnight through tomorrow.

Kurtz

&&

.PREV DISCUSSION... /issued 351 PM CDT TUE JUL 19 2016/

DISCUSSION...
Mid-level ridge will continue to dominate the weather through the
end of this week with only isolated chances of showers/storms.

On Wednesday, heat index values are forecast to be
near heat advisory critera across north central Oklahoma.
Consequently, went ahead and extended the heat advisory through
tomorrow afternoon. Both the NAM and GFS erode any MLCIN in the
afternoon. The latest GFS even has a QPF signal across eastern
Oklahoma. Therefore, anticipate at least isolated showers and
storms once again tomorrow afternoon.

The chance of showers/storms looks lower for Thursday, Friday, and
Saturday as the atmosphere is forecast to become more capped as low-
levels slowly dry. Temperatures will be hotter Friday and
Saturday with warmer 850 mb/low-level thermal fields. However,
slightly drier air may mitigate heat index values from becoming
too excessive.

For Sunday and beyond, both the GFS and ECMWF are in agreement that
the mid-level ridge will weaken/retrograde with a weakness/lowered
heights across the Plains. Consequently, temperatures may cool
slightly with at least a slight chance of showers/storms starting
Sunday. The latest ECMWF has backed off a highly amplified ridge
to the west. So the chance of signficant/widespread rain has
decreased.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  96  76  98 /   0   0   0   0
Hobart OK         75 100  76  99 /   0   0   0   0
Wichita Falls TX  76  99  77  99 /   0   0   0   0
Gage OK           74 100  75 100 /   0   0   0   0
Ponca City OK     76  98  77 101 /   0   0   0   0
Durant OK         76  97  76  96 /   0  20   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Wednesday for OKZ007-008-012-013-
     019-020-026.

TX...None.
&&

09/04/04
Hazardous weather outlook, Jul 19, 11:45 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE JUL 19 2016

OKZ004>048-050>052-TXZ083>090-201015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.HEAT...
HOT TEMPERATURES ARE AGAIN EXPECTED TODAY. AFTERNOON HEAT INDEX
VALUES WILL BE MAINLY BE IN THE 100 TO 107 DEGREE RANGE WITH THE
HIGHEST VALUES IN NORTH CENTRAL OKLAHOMA WHERE A HEAT ADVISORY IS
IN EFFECT.

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY FORM ACROSS SOUTHEASTERN OKLAHOMA THIS
AFTERNOON INTO EARLY EVENING. IF STORMS FORM...THEY MAY PRODUCE
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.HEAT...
HOT TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH AT LEAST
SUNDAY. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105 DEGREES AT
TIMES...MAINLY EAST OF I-35.

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY AFFECT OKLAHOMA SUNDAY AND MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

In the hours before

Special weather statement, Jul 19, 7:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT TUE JUL 19 2016

OKZ046-050-051-200100-
CARTER OK-LOVE OK-MARSHALL OK-
729 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 800 PM
CDT...

AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
LEBANON. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3404 9721 3415 9697 3390 9687 3389 9689
      3394 9690 3396 9692 3394 9697 3395 9698
      3396 9698 3394 9700 3389 9698 3388 9704
TIME...MOT...LOC 0020Z 72DEG 2KT 3397 9699

WR

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.